oalib
Search Results: 1 - 10 of 100 matches for " "
All listed articles are free for downloading (OA Articles)
Page 1 /100
Display every page Item
Hierarchical Cubature Formulas
Vladimir Vaskevich
Sel?uk Journal of Applied Mathematics , 2001,
Abstract: We study the properties of hierarchical bases in the space of continuous functions with bounded domain and construct the hierarchical cubature formulas. Hierarchical systems of functions are similar to the well-known Faber-Schauder basis. It is shown that arbitrary hierarchical basis generates a scale of Hilbert subspaces in the space of continuous functions. The scale in many respects is similar to the usual classification of functional spaces with respect to moothness. By integration over initial domain the standard interpolation formula for the given continuous integrand, we construct the hierarchical cubature formulas and prove that each of these formulas is optimal simultaneously in all Hilbert subspaces associated with the initial hierarchical basis. Hence, we have constructed the universally optimal cubature formulas.
Minimal Cubature rules and polynomial interpolation in two variables  [PDF]
Yuan Xu
Mathematics , 2011,
Abstract: Minimal cubature rules of degree $4n-1$ for the weight functions $$ W_{\a,\b,\pm \frac12}(x,y) = |x+y|^{2\a+1} |x-y|^{2\b+1} ((1-x^2)(1-y^2))^{\pm \frac12} $$ on $[-1,1]^2$ are constructed explicitly and are shown to be closed related to the Gaussian cubature rules in a domain bounded by two lines and a parabola. Lagrange interpolation polynomials on the nodes of these cubature rules are constructed and their Lebesgue constants are determined.
Discrete Fourier analysis, Cubature and Interpolation on a Hexagon and a Triangle  [PDF]
Huiyuan Li,Jiachang Sun,Yuan Xu
Mathematics , 2007,
Abstract: Several problems of trigonometric approximation on a hexagon and a triangle are studied using the discrete Fourier transform and orthogonal polynomials of two variables. A discrete Fourier analysis on the regular hexagon is developed in detail, from which the analysis on the triangle is deduced. The results include cubature formulas and interpolation on these domains. In particular, a trigonometric Lagrange interpolation on a triangle is shown to satisfy an explicit compact formula, which is equivalent to the polynomial interpolation on a planer region bounded by Steiner's hypocycloid. The Lebesgue constant of the interpolation is shown to be in the order of $(\log n)^2$. Furthermore, a Gauss cubature is established on the hypocycloid.
Discrete Fourier analysis on fundamental domain of $A_d$ lattice and on simplex in $d$-variables  [PDF]
Huiyuan Li,Yuan Xu
Mathematics , 2008,
Abstract: A discrete Fourier analysis on the fundamental domain $\Omega_d$ of the $d$-dimensional lattice of type $A_d$ is studied, where $\Omega_2$ is the regular hexagon and $\Omega_3$ is the rhombic dodecahedron, and analogous results on $d$-dimensional simplex are derived by considering invariant and anti-invariant elements. Our main results include Fourier analysis in trigonometric functions, interpolation and cubature formulas on these domains. In particular, a trigonometric Lagrange interpolation on the simplex is shown to satisfy an explicit compact formula and the Lebesgue constant of the interpolation is shown to be in the order of $(\log n)^d$. The basic trigonometric functions on the simplex can be identified with Chebyshev polynomials in several variables already appeared in literature. We study common zeros of these polynomials and show that they are nodes for a family of Gaussian cubature formulas, which provides only the second known example of such formulas.
Minimal cubature rules on an unbounded domain  [PDF]
Yuan Xu
Mathematics , 2013,
Abstract: A family of minimal cubature rules is established on an unbounded domain, which is the first such family known on unbounded domains. The nodes of such cubature rules are common zeros of certain orthogonal polynomials on the unbounded domain, which are also constructed.
On the construction of general cubature formula by flat extensions  [PDF]
Marta Abril Bucero,Chandrajit Bajaj,Bernard Mourrain
Mathematics , 2015,
Abstract: We describe a new method to compute general cubature formulae. The problem is initially transformed into the computation of truncated Hankel operators with flat extensions. We then analyse the algebraic properties associated to flat extensions and show how to recover the cubature points and weights from the truncated Hankel operator. We next present an algorithm to test the flat extension property and to additionally compute the decomposition. To generate cubature formulae with a minimal number of points, we propose a new relaxation hierarchy of convex optimization problems minimizing the nuclear norm of the Hankel operators. For a suitably high order of convex relaxation, the minimizer of the optimization problem corresponds to a cubature formula. Furthermore cubature formulae with a minimal number of points are associated to faces of the convex sets. We illustrate our method on some examples, and for each we obtain a new minimal cubature formula.
Differentiation and Numerical Integral of the Cubic Spline Interpolation  [cached]
Shang Gao,Zaiyue Zhang,Cungen Cao
Journal of Computers , 2011, DOI: 10.4304/jcp.6.10.2037-2044
Abstract: Based on analysis of cubic spline interpolation, the differentiation formulas of the cubic spline interpolation on the three boundary conditions are put up forward in this paper. At last, this calculation method is illustrated through an example. The numerical results show that the spline numerical differentiations are quite effective for estimating first and higher derivatives of equally and unequally spaced data. The formulas based on cubic spline interpolation solving numerical integral of discrete function are deduced. The degree of integral formula is n=3.The formulas has high accuracy. At last, these calculation methods are illustrated through examples.
Interpolation and cubature approximations and analysis for a class of wideband integrals on the sphere  [PDF]
V. Dominguez,M. Ganesh
Mathematics , 2012,
Abstract: We propose, analyze, and implement interpolatory approximations and Filon-type cubature for efficient and accurate evaluation of a class of wideband generalized Fourier integrals on the sphere. The analysis includes derivation of (i) optimal order Sobolev norm error estimates for an explicit discrete Fourier transform type interpolatory approximation of spherical functions; and (ii) a wavenumber explicit error estimate of the order $\mathcal{O}(\kappa^{-\ell} N^{-r_\ell})$, for $\ell = 0, 1, 2$, where $\kappa$ is the wavenumber, $N$ is the number of interpolation/cubature points on the sphere and $r_\ell$ depends on the smoothness of the integrand. Consequently, the cubature is robust for wideband (from very low to very high) frequencies and very efficient for highly-oscillatory integrals because the quality of the high-order approximation (with respect to quadrature points) is further improved as the wavenumber increases. This property is a marked advantage compared to standard cubature that require at least ten points per wavelength per dimension and methods for which asymptotic convergence is known only with respect to the wavenumber subject to stable of computation of quadrature weights. Numerical results in this article demonstrate the optimal order accuracy of the interpolatory approximations and the wideband cubature.
A new cubature formula with weight functions on the disc, with error estimates  [PDF]
O. Kounchev,H. Render
Mathematics , 2015,
Abstract: We introduce a new type of cubature formula for the evaluation of an integral over the disk with respect to a weight function. The method is based on an analysis of the Fourier series of the weight function and a reduction of the bivariate integral into an infinite sum of univariate integrals. Several experimental results show that the accuracy of the method is superior to standard cubature formula on the disk. Error estimates provide the theoretical basis for the good performance of the new algorithm.
Shape Preserving Rational Cubic Spline Fractal Interpolation  [PDF]
A. K. B. Chand,P. Viswanathan
Statistics , 2015,
Abstract: Fractal interpolation functions (FIFs) developed through iterated function systems (IFSs) prove more versatile than classical interpolants. However, the applications of FIFs in the domain of `shape preserving interpolation' are not fully addressed so far. Among various techniques available in the classical numerical analysis, rational interpolation schemes are well suited for the shape preservation problems and shape modification analysis. In this paper, the capability of FIFs to generalize smooth classical interpolants, and the effectiveness of rational function models in shape preservation are intertwingly exploited to provide a new solution to the shape preserving interpolation problem in fractal perspective. As a common platform for these two techniques to work together, we introduce rational cubic spline FIFs involving tension parameters for the first time in literature. Suitable conditions on parameters of the associated IFS are developed so that the rational fractal interpolant inherits fundamental shape properties such as monotonicity, convexity, and positivity present in the given data. With some suitable hypotheses on the original function, the convergence analysis of the $\mathcal{C}^1$-rational cubic spline FIF is carried out. Due to the presence of the scaling factors in the rational cubic spline fractal interpolant, our approach generalizes the classical results on the shape preserving rational interpolation by Delbourgo and Gregory [SIAM J. Sci. Stat. Comput., 6 (1985), pp. 967-976]. The effectiveness of the shape preserving interpolation schemes are illustrated with suitably chosen numerical examples and graphs, which support the practical utility of our methods.
Page 1 /100
Display every page Item


Home
Copyright © 2008-2017 Open Access Library. All rights reserved.